MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MAMBA FLEX; MAMBA FLEX MICROCATHETER

BOSTON SCIENTIFIC CORPORATION MAMBA FLEX; MAMBA FLEX MICROCATHETER
Model Number 8577
Medical Device Problem Codes Difficult to Remove (1528); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/31/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that difficulty to remove a microcatheter occurred.The 100% stenosed lesion was located in a mildly to moderately tortuous and moderately to severely calcified right coronary artery.This 150cm mamba flex microcatheter was selected for use.Upon advancement of mamba towards over a non-boston scientific guidewire to the mid and proximal chronic total occlusion (cto) lesion, the guidewire knuckled back onto itself, and the physician was able to straighten guidewire.The physician tried to advance the guidewire and mamba together, but the guidewire became frozen in the mamba catheter and was unable to advance and removed from mamba catheter.Multiple attempts were made to remove the guidewire but were unsuccessful.Then, both the guidewire and microcatheter had to be pulled and removed together as a unit.The procedure was canceled and there were no patient complications resulted in relation to this event.

Brand Name
MAMBA FLEX
Common Device Name
MAMBA FLEX MICROCATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork
EI  
Manufacturer Contact
jeff wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key17161475
Report Number2124215-2023-31308
Device Sequence Number12176005
Product Code DQY
UDI-Device Identifier08714729940326
UDI-Public08714729940326
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K171452
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/22/2024
Device Model Number8577
Device Catalogue Number8577
Device Lot Number0030204722
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/31/2023
Initial Report FDA Received Date06/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASAHI INTECC MEDICAL - GAIA NEXT 3 GUIDEWIRE
Patient SexMale
Patient Weight100 KG
Patient RaceWhite